What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 22, 5:37 PM CST, 1 hour 34 minutes earlier. Its key messages:
- Updated at 633 PM CDT Sun Sep 22 2024
- Marginal risk for severe storms this afternoon & evening.
- Marginal to slight risk for localized flooding tonight, highest across southwest Oklahoma and western north Texas into central Oklahoma.
- Rain chances increase Tuesday (30-50%) with next cold front.
Area forecast discussion, Sep 22, 5:37 PM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
637 PM CDT Sun Sep 22 2024
...New AVIATION...
.KEY MESSAGES...
Updated at 633 PM CDT Sun Sep 22 2024
- Marginal risk for severe storms this afternoon & evening.
- Marginal to slight risk for localized flooding tonight,
highest across southwest Oklahoma and western north Texas
into central Oklahoma.
- Rain chances increase Tuesday (30-50%) with next cold
front.
&&
.SHORT TERM...
(This evening through Monday)
Issued at 245 PM CDT Sun Sep 22 2024
Showers and thunderstorms are ongoing across western into central
Oklahoma early this afternoon as a cold front continues to make slow
progress southward. With the upper trough axis still centered well
to our west, we expect additional rounds of showers and storms to
move across the area tonight into Monday morning. Relatively weak
instability but decent deep layer shear should support the risk for
marginally severe storms capable of hail up to quarter size and wind
gusts to near 60 mph.
In addition to the severe risk, storms will have the potential to
produce heavy rainfall this afternoon and overnight as PWATs are
running 1.5-2.0". HREF guidance suggests the heaviest axis of
additional QPF will be from southwest Oklahoma and western north
Texas north and eastward into central Oklahoma, where 1 to locally
up to 3" of rain is forecast. Radar observations tend to agree with
this scenario with several more rounds out storms moving out of the
Texas panhandle. Given we have already seen training of storms
across portions of western into central Oklahoma, localized flooding
will continue to be a possibility through Monday morning.
Activity is expected to diminish Monday morning across southeast
Oklahoma as the frontal forcing moves further away and the upper
trough weakens. Temperatures on Monday will be much cooler than
recent days, with highs only in the 70s across much of the area.
Ware
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 245 PM CDT Sun Sep 22 2024
The pattern in the long term portion of the forecast is
characterized by higher than normal uncertainty, mainly regarding
the track and speed of a cutoff low forecast to develop and its
interaction with a tropical system forecast to move northward out of
the Gulf of Mexico.
Models are in fairly good agreement through Tuesday with a
shortwave diving southward within broader troughing over the
central US, with this energy expected to begin to cutoff from the
main flow somewhere over KS/OK/MO/AR. This will bring another
chance (30-50%) for showers and storms Tuesday afternoon and
evening as a weak cold front crosses the area. Meanwhile, a
tropical system will begin to take shape in the northwest
Caribbean and move northward into the Gulf of Mexico. Most models
show these two systems interacting as the tropical system
landfalls along the eastern Gulf coast, but from here the details
become unclear. Some of the guidance merges these two systems and
then retrograde the circulation westward towards our area as a
blocking ridge sets up across the Great Lakes later this week,
potentially bringing rain chances into the region. However, since
neither of these systems have yet to develop, continued
uncertainty is expected to plague the forecast the next several
days.
Greater confidence exists in the temperature forecast as mid-upper
troughing and north/northeasterly surface winds are maintained over
the area much of the week. This should help keep high temperatures 5-
10 degrees below average through the end o the week, with highs
generally in the 70s to low 80s.
Ware
&&
.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sun Sep 22 2024
IFR cigs, currently across northern and central Oklahoma,
expected to rise into MVFR category overnight and eventually to
VFR tomorrow as drier air filters in over the region in the wake
of rain shield. Ceiling restrictions will spread across southern
Oklahoma and northern Oklahoma terminals tonight, then rebound
toward and after 18Z tomorrow. Most of the restrictive RA/TSRA
will be seen this evening from KLAW and KSPS up through KOUN.
Gusty northerly winds will diminish through the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 58 73 56 80 / 90 30 0 10
Hobart OK 55 77 55 85 / 80 10 0 20
Wichita Falls TX 60 78 57 87 / 80 40 10 20
Gage OK 47 75 51 83 / 20 0 0 20
Ponca City OK 57 73 52 79 / 60 20 0 10
Durant OK 66 79 60 86 / 50 60 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...08
LONG TERM....08
AVIATION...11Hazardous weather outlook, Sep 22, 2:25 PM CST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
325 PM CDT Sun Sep 22 2024
OKZ004>048-050>052-TXZ083>090-232030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
325 PM CDT Sun Sep 22 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
Areas of thunderstorms will continue through tonight with the
advance of a cold front. There is a marginal risk for severe
thunderstorms this afternoon through early evening. The main
hazards will be damaging winds, marginally severe hail, and
localized flooding. The severe and flooding risk is centered
mainly along the I-44 corridor.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
Thunderstorm chances return Tuesday into Wednesday and again on
Friday to portions of the area.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 22, 3:22 PM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Norman OK
422 PM CDT Sun Sep 22 2024
TXZ083-084-222145-
Foard TX-Hardeman TX-
422 PM CDT Sun Sep 22 2024
...A strong thunderstorm will impact portions of northern Foard and
southern Hardeman Counties through 445 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Swearingen, moving east at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Crowell, Margaret, Medicine Mound, Thalia, and Copper Breaks State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3418 10005 3425 9960 3398 9954 3398 10004
3405 10005
TIME...MOT...LOC 2122Z 262DEG 26KT 3408 9994
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MeisterSpecial weather statement, Sep 22, 3:39 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Norman OK
439 PM CDT Sun Sep 22 2024
OKZ033-036-TXZ083-085-222215-
Harmon OK-Jackson OK-Wilbarger TX-Hardeman TX-
439 PM CDT Sun Sep 22 2024
...A strong thunderstorm will impact portions of southwestern
Jackson, southeastern Harmon, northwestern Wilbarger and east central
Hardeman Counties through 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eldorado, moving east at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Altus, Olustee, Eldorado, and Elmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 9974 3457 9975 3468 9935 3439 9933
TIME...MOT...LOC 2139Z 254DEG 19KT 3450 9964
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Meister
Special weather statement, Sep 22, 3:44 PM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Norman OK
444 PM CDT Sun Sep 22 2024
TXZ083>085-222215-
Foard TX-Wilbarger TX-Hardeman TX-
444 PM CDT Sun Sep 22 2024
...A strong thunderstorm will impact portions of central Foard, west
central Wilbarger and southern Hardeman Counties through 515 PM
CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Margaret, moving east at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Crowell, Chillicothe, Margaret, Medicine Mound, Copper Breaks State
Park, and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3399 9986 3420 9991 3427 9943 3399 9941
TIME...MOT...LOC 2144Z 264DEG 31KT 3411 9974
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Meister
Special weather statement, Sep 22, 4:25 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Norman OK
525 PM CDT Sun Sep 22 2024
OKZ037-TXZ085-222300-
Tillman OK-Wilbarger TX-
525 PM CDT Sun Sep 22 2024
...A strong thunderstorm will impact portions of southwestern Tillman
and central Wilbarger Counties through 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lockett, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Vernon, Davidson, Oklaunion, Lockett, Harrold, and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3421 9948 3429 9902 3402 9899 3405 9948
TIME...MOT...LOC 2225Z 264DEG 27KT 3413 9939
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Meister
Special weather statement, Sep 22, 5:45 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Norman OK
645 PM CDT Sun Sep 22 2024
OKZ039-044-045-TXZ090-230015-
Cotton OK-Stephens OK-Jefferson OK-Clay TX-
645 PM CDT Sun Sep 22 2024
...Strong thunderstorms will impact portions of northwestern
Jefferson, southeastern Cotton, western Stephens and northwestern
Clay Counties through 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Walters to 6 miles northwest
of Petrolia. Movement was northeast at 40 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Duncan, Walters, Waurika, Comanche, Temple, Petrolia, Byers, Dean,
Hastings, Addington, Sugden, Waurika Lake, Corum, Empire City,
Taylor, and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3462 9791 3405 9795 3395 9839 3434 9836
TIME...MOT...LOC 2344Z 238DEG 35KT 3429 9832 3406 9834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11Special weather statement, Sep 22, 6:55 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Norman OK
755 PM CDT Sun Sep 22 2024
OKZ044-TXZ086-230130-
Cotton OK-Wichita TX-
755 PM CDT Sun Sep 22 2024
...A strong thunderstorm will impact portions of southwestern Cotton
and northeastern Wichita Counties through 830 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iowa Park, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Randlett, Sheppard AFB,
Pleasant Valley, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 9877 3423 9843 3399 9842 3394 9864
TIME...MOT...LOC 0055Z 260DEG 20KT 3400 9867
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11